Jan 12, 2001
I have been having a severe sinus problems and I believe that is because of my heavy smoking habit and the heavy use of nasal spray. The worse thing is that I also have athsma and have ben taking Ventide ( Sabutamol) since I was very young. This morning I went to see the doctor concerning my sinus and he said I have developed thrush in my mouth and he asked me to test for HIV. I feel pretty healthy otherwise, and very active sports person. Right now I am pretty scared. My sexual behaviour is sometimes risky. Could this thrush be the HIV symptoms?
Response from Dr. Reznik
There are two keys to this question:
1. You admit that you have engaged in risky sexual behavior. Whenever someone admits to engaging in risky behavior and has concerns about their HIV status, then an HIV test is in order. As my medical colleagues would point out, it is better to know your status and begin treatment, if necessary, than to wait for CD4 depletion and potential opportunistic infections.
2. Whereas I am unfamiliar with Ventide, the fact that you have had asthma since childhood means you may have been on a steroid-containing, anti-inflammatory inhaler. Many times people forget to rinse out a steroid-containing inhaler after use and subsequently develop thrush.
Is thrush a sign of HIV infection? Yes, but thrush is also sign of other conditions and a consequence of certain medications.
Hope this helps!
Oral HPV or my imagination
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.